Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 72, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 8, 2014, 5:27 PM CDT for 4 counties in Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2014, 5:27 PM CDT (22:27 UTC)
- Expired
- May 8, 2014, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Carroll County, IA, Greene County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 896 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS53 KDMX 082227
SVRDMX
IAC025-027-073-187-082315-
/O.NEW.KDMX.SV.W.0072.140508T2227Z-140508T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
527 PM CDT THU MAY 8 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
SOUTHEASTERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
NORTHERN GREENE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 615 PM CDT
* AT 527 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF GLIDDEN...OR 11 MILES NORTHWEST OF JEFFERSON...MOVING NORTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE CITY...GOWRIE...DAYTON...SCRANTON...CHURDAN...CALLENDER...
FARNHAMVILLE...LOHRVILLE...HARCOURT...PATON...BARNUM...MOORLAND...
LANESBORO...SOMERS...RALSTON...KNIERIM AND RINARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4252 9436 4226 9404 4196 9467 4225 9472
TIME...MOT...LOC 2227Z 228DEG 31KT 4211 9458
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS3 follow-up statements
949
WWUS53 KDMX 082243
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT THU MAY 8 2014
IAC027-082252-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
CARROLL IA-
543 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4252 9436 4226 9404 4200 9461 4233 9456
TIME...MOT...LOC 2242Z 228DEG 31KT 4220 9444
$$
IAC025-073-187-082315-
/O.CON.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
WEBSTER IA-CALHOUN IA-GREENE IA-
543 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN WEBSTER...SOUTHEASTERN CALHOUN AND NORTHERN GREENE
COUNTIES...
AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF GOWRIE...OR 13 MILES NORTH OF JEFFERSON...MOVING NORTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOWRIE...DAYTON...SCRANTON...CHURDAN...CALLENDER...FARNHAMVILLE...
LOHRVILLE...HARCOURT...PATON...BARNUM...MOORLAND...SOMERS AND RINARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4252 9436 4226 9404 4200 9461 4233 9456
TIME...MOT...LOC 2242Z 228DEG 31KT 4220 9444
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS952
WWUS53 KDMX 082259
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT THU MAY 8 2014
IAC025-082309-
/O.CAN.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
CALHOUN IA-
559 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4221 9440 4231 9440 4246 9429 4226 9404
4210 9442 4221 9446
TIME...MOT...LOC 2259Z 228DEG 32KT 4225 9432
$$
IAC073-187-082315-
/O.CON.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
WEBSTER IA-GREENE IA-
559 PM CDT THU MAY 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN WEBSTER AND NORTHEASTERN GREENE COUNTIES...
AT 559 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GOWRIE...OR 16
MILES NORTH OF JEFFERSON...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GOWRIE...DAYTON...CALLENDER...FARNHAMVILLE...HARCOURT...PATON AND
MOORLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4221 9440 4231 9440 4246 9429 4226 9404
4210 9442 4221 9446
TIME...MOT...LOC 2259Z 228DEG 32KT 4225 9432
HAIL...1.00IN
WIND...60MPH
$$
BEERENDS324
WWUS53 KDMX 082307
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
607 PM CDT THU MAY 8 2014
IAC073-187-082317-
/O.EXP.KDMX.SV.W.0072.000000T0000Z-140508T2315Z/
WEBSTER IA-GREENE IA-
607 PM CDT THU MAY 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER AND
NORTHEASTERN GREENE COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN IOWA.
LAT...LON 4221 9440 4231 9440 4246 9429 4226 9404
4210 9442 4221 9446
TIME...MOT...LOC 2303Z 228DEG 31KT 4225 9432
$$
BEERENDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:23 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 8, 4:23 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 423 PM CDT THU MAY 8 2014 .SHORT TERM /TONIGHT/... ISSUED AT 420 PM CDT THU MAY 8 2014 MAIN CONCERN FOR OVERNIGHT REMAINS SEVERE POTENTIAL FOR EVENING. MAIN CONCERN WILL BE WITH STORMS CURRENTLY DEVELOPING ALONG BOUNDARY NEAR MISSOURI RIVER VALLEY. SYSTEM WILL PUSH EAST INTO IOWA AS ASSOCIATED LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST. WILL ALSO CONTINUE TO SEE SCATTERED STORM DEVELOPMENT AHEAD OF SYSTEM...A FEW OF WHICH MAY BECOME SEVERE...THOUGH BEST POTENTIAL WITH STORMS FURTHER WEST. SB CAPE GENERALLY AROUND 2000 J/KG IN THE WEST...WITH BULK SHEAR INCREASING...THOUGH BEST SHEAR REMAINS IN NORTHWESTERN IOWA...AND WILL CONTINUE TO REMAIN IN THE NORTHWESTERN PORTION THROUGH THE EVENING. THIS AREA WILL SEE BEST POTENTIAL FOR TORNADIC STORMS...THOUGH CANNOT BE RULED OUT ELSEWHERE. ANTICIPATE STORMS TO CONTINUE TO DEVELOP ALONG BOUNDARY SOUTH INTO KS...AND LIFT NORTHEAST QUICKLY ACROSS THE CWA. HIGH RES MODELS HAVE GENERALLY THIS PATTERN AS WELL...ESPECIALLY 18Z HRRR. CAPE DIMINISHES AFTER 00Z...AND SEVERE POTENTIAL WILL ALSO DIMINISH. AS LOW LIFTS NORTH MAY SEE WRAP AROUND PRECIP IN THE NORTHWEST...THOUGH MODELS CONTINUE TO KEEP THIS NORTH OF IOWA...AND HAVE LEFT FORECAST DRY FOR NOW. COLD AIR WILL PUSH IN BEHIND BOUNDARY...THOUGH WITH INCREASING CLOUDS HAVE KEPT OVERNIGHT LOWS FROM DROPPING TOO LOW...NEAR GOING. .LONG TERM /FRIDAY THROUGH THURSDAY/... ISSUED AT 420 PM CDT THU MAY 8 2014 ALTHOUGH THERE WILL BE A BREAK AT THE BEGINNING...THE PERIOD WILL BE QUITE ACTIVE INTO EARLY NEXT WEEK WITH THE PASSAGE OF ANOTHER ROCKIES LONG WAVE TROUGH. FAIR WEATHER IS ANTICIPATED AT ONSET WITH WEAK HIGH PRESSURE THROUGH THE MO VALLEY. KINEMATIC AND THERMODYNAMIC FORCING WILL INCREASE FROM WEST TO EAST SAT HOWEVER LEADING TO INCREASING POPS. DRY LOW LEVEL AIR MAY LIMIT PRECIP BUT OVERALL LIFT STILL APPEARS SUFFICIENT TO JUSTIFY AT LEAST CHANCEPOPS. THESE PRECIP CHANCES WILL REMAIN FAIRLY ROBUST INTO EARLY NEXT WEEK WITH PERSISTENT SWLY UPPER LEVEL FLOW AND SURFACE BOUNDARY ENTERING IA. THIS WILL INCREASE OUR INSTABILITY AND PWS SO SEVERE WEATHER AND HEAVY RAIN POTENTIAL WILL BE ELEVATED SOMEWHAT WITH THE MOST ACTIVE WINDOW SUN AND/OR MON. WPC FIVE DAY QPF SUGGESTS TWO TO THREE INCH RAINS ARE POSSIBLE THROUGH TUE. DETAILS OBVIOUSLY DIFFICULT TO PINDOWN AT THIS POINT...BUT FLOODING POTENTIAL WILL HAVE TO BE MONITORED DEPENDING ON HEAVY RAIN LOCATIONS. PRECIP CHANCES SHOULD DIMINISH BY TUE WITH TEMPERATURES BECOMING THE MAIN CONCERN. HAVE COOLED TEMPS SOMEWHAT WITH MEAN TROUGH SETTLING INTO THE CENTRAL CONUS...BUT IF THESE TRENDS CONTINUE FURTHER DOWNWARD ADJUSTMENTS WILL BE NECESSARY WITH READINGS WELL BELOW NORMAL. && .AVIATION...08/18Z ISSUED AT 1230 PM CDT THU MAY 8 2014 LOW PRESSURE SYSTEM WILL LIFT NE INTO NORTHWESTERN IOWA THROUGH THE DAY...BRING TSRA AHEAD OF LOW NEAR BOUNDARY. WINDS WILL BE GUSTY AHEAD OF BOUNDARY WITH TSRA ANTICIPATED TO AFFECT SITES IN THE LATE AFTERNOON AND EARLY EVENING. TSRA COULD BRING HEAVY RAIN AND WIND GUSTS TO SITES ALONG WITH MVFR OR LOWER CONDITIONS. BEHIND BOUNDARY WINDS WILL REMAIN STRONG AS LOW CONTINUES TO LIFT NE. WINDS WILL BECOME WESTERLY NEAR 06Z...WITH GUSTS EXPECTED FRIDAY AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...AWB LONG TERM...SMALL AVIATION...AWB
Hazardous weather outlook, May 8, 5:04 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 504 PM CDT THU MAY 8 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-091100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 504 PM CDT THU MAY 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. SOME MAY BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES...ESPECIALLY NORTH AND WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL RETURN AT INTERVALS FROM SATURDAY THROUGH TUESDAY. A FEW OF THE STORMS MAY BE STRONG TO SEVERE WITH LOCALLY HEAVY RAINS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND POTENTIALLY AGAIN EARLY NEXT WEEK. SMALL
In the hours before
Local storm report, May 8, 1:50 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
150 PM CDT THU MAY 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST ALGONA 43.07N 94.23W
05/08/2014 E70 MPH KOSSUTH IA EMERGENCY MNGR
WINDS ESTIMATED. NO REPORTS OF DAMAGE AS OF YET.
&&
SKOWSpecial weather statement, May 8, 4:32 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 432 PM CDT THU MAY 8 2014 IAZ004>006-015-016-023>026-033>037-044>049-057>061-070>074- 081>085-092>096-082330- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK- JASPER-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS- MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS...EMMETSBURG...GARNER...BRITT...KANAWHA...POCAHONTAS... LAURENS...ROLFE...FONDA...GILMORE CITY...HUMBOLDT...EAGLE GROVE... CLARION...BELMOND...HAMPTON...SAC CITY...LAKE VIEW...ODEBOLT... WALL LAKE...SCHALLER...EARLY...ROCKWELL CITY...MANSON... LAKE CITY...POMEROY...FORT DODGE...WEBSTER CITY...IOWA FALLS... ELDORA...ACKLEY...DENISON...CARROLL...JEFFERSON...BOONE...AMES... MARSHALLTOWN...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...NEWTON... ATLANTIC...GREENFIELD...STUART...ADAIR...FONTANELLE...WINTERSET... EARLHAM...INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE... CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA...BEDFORD... LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON... SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE 432 PM CDT THU MAY 8 2014 ...STRONG AND GUSTY WINDS AHEAD OF FRONTAL BOUNDARY... A FRONTAL BOUNDARY WILL PUSH EASTWARD ACROSS IOWA. AHEAD OF THE BOUNDARY WINDS WILL REMAIN STRONG AND GUSTY THROUGH THE LATE AFTERNOON HOURS. WINDS OF 20 TO 25 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 40 MPH AT TIMES. LOOSE OBJECTS MAY BLOW AROUND...AND TRAVELERS MAY EXPERIENCE DIFFICULTY...ESPECIALLY ON EAST AND WEST ROUTES. AWB
Local storm report, May 8, 4:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
457 PM CDT THU MAY 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 4 WSW WILLEY 41.95N 94.88W
05/08/2014 E1.00 INCH CARROLL IA TRAINED SPOTTER
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| May 7, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 48 min |
| May 7, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 43 min |
| May 8, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 51 min |
| May 8, 1:02 AM CDT | Special Weather Statement | DMX | Audubon | 28 min |
| May 8, 1:13 AM CDT | Special Weather Statement | DMX | Calhoun, Sac | 32 min |
| May 8, 2:01 AM CDT | Special Weather Statement | DMX | Calhoun, Humboldt | 29 min |
| May 8, 2:41 AM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hancock, Humboldt, Wright | 49 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 48 min |
| May 8, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| May 8, 1:43 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 47 min |
| May 8, 4:49 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 41 min |
| May 8, 4:57 PM CDT | Tornado Warning | DMX | Carroll, Greene | 33 min |
| May 8, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Greene, Guthrie | 41 min |
| May 8, 5:25 PM CDT | Tornado Warning | DMX | Guthrie | 35 min |
| May 8, 5:41 PM CDT | Severe Thunderstorm Warning | DMX | Worth | 19 min |
| May 8, 6:13 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Madison, Union, Warren | 47 min |
| May 8, 6:50 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 40 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.